Announcement

Announcement Module
Collapse
No announcement yet.

Chemotherapy for Testicular Cancer

Page Title Module
Move Remove Collapse
This is a sticky topic.
X
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Scott
    started a topic Chemotherapy for Testicular Cancer

    Chemotherapy for Testicular Cancer

    • BEP: Bleomycin, Cisplatin, Etoposide
    • EP: Cisplatin, Etoposide
    • Carboplatin
    • TIP: Cisplatin, Ifosfamide, Mesna, Paclitaxel
    • VeIP: Cisplatin, Ifosfamide, Mesna, Vinblastine
    • VIP: Cisplatin, Etoposide, Ifosfamide, Mesna

  • Nish115
    replied
    1 cycle of Carbo may not cause hair loss, but all other cycles will do at some point. There may be very very very rare cases where for 1 cycle of BEP it doesn't entirely fall out, but it will most likely do.

    Leave a comment:


  • axe900
    replied
    Does chemo cause hair loss no matter how many cycles you pass or is different?I need to do two cycles,will hair start to grow faster or is it same thing?

    Leave a comment:


  • TC Destroyer
    replied
    I waited atleast a few days after finishing chemo. I still used protection, better to play it safe.

    Drinking plenty of fluids will help flush your system of any residual chemo, but the length the chemo remains in the glands that produce semen varies. I would think after a few weeks you should be clear for no protection.

    Leave a comment:


  • GC192
    replied
    I recently did my adjuvent single dose carboplatin and had some questions regarding protecting others, specifically my sexual partner. From what I understand it's recommended to use condoms for atleast 48 hours after chemo because some of the drug may be present in the semen (not a question about conceiving as other forms of contraception are being used) but some sources suggest longer. Does anyone know what the best duration to wait before engaging in sex without a condom. My doctor really didn't have any information regarding this.

    Leave a comment:


  • cheatamd
    replied
    Originally posted by Birdbean View Post
    Hey there,

    I was just curious,I've been doing SO much research on the drugs my husband will be taking in the next few weeks. He's schedule to do 4X(BEP)but lately he's been more anxious about the side effects and when they'll start.
    I've mostly been reading that they don't start until the 2 cycle and that's when usually hair loss starts, but as far as the nausea....what would best describe it? A horribe hangover? I'm expecting it to be pretty bad, but I know everyone's different. And I've also been told that as long as he takes the anti nausea meds that they prescribe after each treatments, it won't be as bad...
    well just finishing up 3xbep, the nausea gets worse after each long week, and takes longer to recover. for example: after the 1st 5day treatment, i was ok after about 2-3days. and really never got sick just gave me hiccups real bad. but u have to take your nausea meds...if u forget u might get sick. the closer u get to the end the longer it takes.

    yeah i started losing my hair in my 2nd 5 day treatment...and the taste in my mouth about the same time...thats the side effect i hate the most. not being able to taste. but mostly i was just weak and couldnt do any activity for long. by the 3rd week i was really feelin it...just weak and sluggish, not able to eat, mouth just kept watering, and couldnt hardly keep anything down for a few days and had to get extra fluids after treatment.

    all in all the treatment wasn't as bad as i was thinking it was gonna be. i did vomit a few times toward the end, but mostly dry heaves, cause i couldnt eat. get some ensure it helps immensely. if your the caregiver, give the patient some leeway cause it does make you kinda miserable sometimes, and caused me to snap a few times at the wifey...but she understood and i did apologize afterwards. good luck hope that helps.

    Leave a comment:


  • journeys
    replied
    sickness

    the nasua's not that bad at least in my case. the week during treatment i just have a small urge to vomit, but i've still been eating what i want. i'd say that feeling after you take your first shot of jack daniels of the night is what it feels like on the first day, just a mild urge to vomit. as the week goes on during treatment it gets worse, just like when you take more shots, but you get more your body adjusts to it and i eventually forget about it.

    once the treatment week is over i usually feel 100% back to normal within 2 days, except feeling a little weak and short of breath now and then.

    Leave a comment:


  • Birdbean
    replied
    when do you start feeling side effects?

    Hey there,

    I was just curious,I've been doing SO much research on the drugs my husband will be taking in the next few weeks. He's schedule to do 4X(BEP)but lately he's been more anxious about the side effects and when they'll start.
    I've mostly been reading that they don't start until the 2 cycle and that's when usually hair loss starts, but as far as the nausea....what would best describe it? A horribe hangover? I'm expecting it to be pretty bad, but I know everyone's different. And I've also been told that as long as he takes the anti nausea meds that they prescribe after each treatments, it won't be as bad...

    Leave a comment:


  • Smartie
    replied
    I was closer than I thought then.

    Leave a comment:


  • Fed
    replied
    Originally posted by Scott View Post
    And WebMD suggests "eh-TOE-poh-side!"
    Yah, and I've never heard it called with the accent on the third syllable.

    Leave a comment:


  • Scott
    replied
    Originally posted by Smartie View Post
    That's really interesting, btp. I've always (evidently incorrectly) said "e TOP oh side" - now I know it's "e toe POE side".
    And WebMD suggests "eh-TOE-poh-side!"

    Leave a comment:


  • Smartie
    replied
    That's really interesting, btp. I've always (evidently incorrectly) said "e TOP oh side" - now I know it's "e toe POE side".

    Leave a comment:


  • btp
    replied
    Pronouncing the Chemo Drugs Properly

    Bleomycin
    (blee oh MYE sin)
    hear it - http://www.umm.edu/graphics/sounds/en/20220.wav

    Cisplatin
    (SIS pla tin)
    hear it - http://www.umm.edu/graphics/sounds/en/20379.wav

    Etoposide
    (e toe POE side)
    hear it - http://www.umm.edu/graphics/sounds/en/20643.wav

    Carboplatin
    (KAR boe pla tin)
    hear it - http://www.umm.edu/graphics/sounds/en/20293.wav

    Ifosfamide
    (eye FOSS fa mide)
    hear it - http://www.umm.edu/graphics/sounds/en/20828.wav

    Mesna
    (MES na)
    hear it - http://www.umm.edu/graphics/sounds/en/21014.wav

    Paclitaxel
    (PAK li taks el)
    hear it - http://www.umm.edu/graphics/sounds/en/21184.wav

    Vinblastine
    (vin BLAS teen)
    hear it - http://www.umm.edu/graphics/sounds/en/21623.wav

    Leave a comment:


  • Jens
    replied
    Originally posted by Michelle View Post
    ... they would hook up another Iv for him in the other arm and start his Bleomycin (same as Cisplatin does but can affect funtioning of the patients lungs, ie cause shortness of breath)then we could go home and that would run for 20hrs from a mini pump...
    Hi Michelle.

    Are you saying that the Bleo was administered over a period of 20 hours?

    Best wishes
    Jens

    Leave a comment:


  • RTC
    replied
    30U each day

    Leave a comment:

Working...
X